Alert archive / Oklahoma / Wind Advisories in 2011

Wind Advisory 23, NWS Norman, OK

November 18, 20118 counties in Texas; 35 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Nov 18, 2011, 4:35 AM CST for 8 counties in Texas; 35 counties in Oklahoma. It took effect at Nov 18, 2011, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2011, 4:35 AM CST (10:35 UTC)
In effect from
Nov 18, 2011, 9:00 AM CST
Expired
Nov 18, 2011, 6:00 PM CST
In force
9 hr
Issued by
NWS Norman, OK
All 43 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 108 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2679 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WWUS74 KOUN 181035
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
435 AM CST FRI NOV 18 2011

OKZ004>029-033>039-044-045-TXZ083>090-181845-
/O.NEW.KOUN.WI.Y.0023.111118T1500Z-111119T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-
COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...WAURIKA...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
435 AM CST FRI NOV 18 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 


* TIMING: STRONG SOUTH WINDS ARE EXPECTED FROM MID MORNING THROUGH
  THE AFTERNOON.

* WINDS: SUSTAINED WIND 25 TO 35 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: THESE STRONG WINDS COULD MAKE DRIVING DIFFICULT ON EAST
  WEST ROADS.;..ESPECIALLY IN HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
1 follow-up statement
710 
WWUS74 KOUN 181849
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1249 PM CST FRI NOV 18 2011

OKZ004>029-033>039-044-045-TXZ083>090-190000-
/O.CON.KOUN.WI.Y.0023.000000T0000Z-111119T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-
COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...WAURIKA...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
1249 PM CST FRI NOV 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS: SUSTAINED 25 TO 35 MPH...GUSTING TO 45 MPH.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON EAST TO
  WEST ROADS...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 18, 4:32 AM CST, 3 minutes earlier.

Area forecast discussion, Nov 18, 4:32 AM CST, 3 minutes before
SOUTHERLY WINDS HAVE RETURNED TO THE AREA THIS MORNING WITH GUSTS TO
NEAR 30 MPH IN THE WEST. GRADIENT WILL REMAIN TIGHT TODAY AS TROUGH
DEEPENS IN THE LEE OF THE ROCKIES. STRONG LOW LEVEL JET ALSO IN
PLACE FROM SW TO NE ACROSS THE AREA. THUS WILL GO WITH A WIND ADVY
FOR WESTERN AND CENTRAL PARTS OF THE FORECAST AREA TODAY. STRONG
WINDS AND WARMER TEMPS WILL ELEVATE FIRE WEATHER CONCERNS ALTHOUGH
MOISTURE WILL BEGIN TO INCREASE WHICH WILL KEEP RH FROM DROPPING TO
CRITICAL LEVELS. MOISTURE WILL CONTINUE TO INCREASE TONIGHT INTO
SATURDAY AS SOUTHERLY LOW LEVEL FLOW PREVAILS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE BY SATURDAY NIGHT AS COLD FRONT
BEGINS TO SURGE SOUTHWARD INTO THE AREA SATURDAY NIGHT. MODELS
DIFFER WITH THE HANDLING OF THE FRONT ON SUNDAY. CANADIAN ORIGIN
AIRMASS IS EXPECTED TO CONTINUE TO MOVE SOUTHWARD DESPITE UPPER
LEVEL SWLY FLOW AND WILL TREND TOWARD THE NAM WHICH DEPICTS THIS
BETTER THAN THE GFS. THUS WILL ADJUST MAX TEMPS TO BETTER REFLCET
THIS TREND. RAIN CHANCES WILL INCREASE SUNDAY NIGHT INTO MONDAY
NIGHT AS SOUTHWESTERN UPPER SYSTEM EJECTS NEWD INTO THE SOUTHERN
PLAINS. DRY WEATHER IS THEN EXPECTED WEDNESDAY INTO THANKGIVING DAY
AS THIS SYSTEM MOVES OFF TO THE EAST WITH THE POTENTIAL FOR ANOTHER
SYSTEM AFFECTING THE REGION TOWARD THE END OF PD.

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1051 PM CST THU NOV 17 2011

.AVIATION...
MODERATE SOUTHERLY LOW-LEVEL FLOW WILL CONTINUE THROUGH THE
PERIOD...WITH INCREASING MOISTURE. THIS WILL PROBABLY BRING SOME
MVFR-LEVEL CLOUDS INTO MOST OF OK/N TX AFTER 19/0000Z. WINDS
APPROXIMATELY 40 TO 60 KS AT ABOUT 1500 FT AGL WILL BE THE RULE BOTH
NIGHTS...AND LLWS MAY BE A PROBLEM AT A FEW N OK SITES...PARTICULARLY
KPNC.

&&

.PREV DISCUSSION... /ISSUED 927 PM CST THU NOV 17 2011/

DISCUSSION...
LITTLE IF ANY CHANGES NEEDED THIS EVENING. MODELS STILL CONSISTENT
ON INCREASING WINDS OVERNIGHT AND ESPECIALLY TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  35  58  51  71 /   0   0  10  10
HOBART OK         36  62  48  72 /   0   0   0  10
WICHITA FALLS TX  38  67  54  74 /   0   0  10  10
GAGE OK           38  65  44  70 /   0   0   0   0
PONCA CITY OK     39  63  53  74 /   0   0  10  10
DURANT OK         35  63  54  69 /   0   0  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/23/23
Hazardous weather outlook, Nov 17, 11:20 AM CST, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1120 AM CST THU NOV 17 2011

OKZ004>048-050>052-TXZ083>090-181100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1120 AM CST THU NOV 17 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
AIR THROUGHOUT OUR REGION WILL REMAIN DRY AND STABLE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY NOV 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
GULF MOISTURE WILL RETURN SUNDAY...BUT WILL INITIALLY REMAIN CAPPED
BENEATH A STABLE LAYER. A COLD FRONT WILL SLIDE INTO WESTERN NORTH
TEXAS AND SOUTHEAST OKLAHOMA WHERE IT WILL THEN STALL SUNDAY
EVENING. AS AN UPPER LEVEL TROUGH ARRIVES TO HELP OVERCOME THE
CAP...THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS. RAIN MAY
BECOME WIDESPREAD...WITH A RICH FLOW OF GULF MOISTURE BOTH ALONG AND
NORTH OF THE FRONT. THUNDERSTORMS AND LOCALLY HEAVY RAIN ARE
POSSIBLE BEGINNING MONDAY AND PERSISTING INTO PART OF THE DAY
TUESDAY. SEVERE WEATHER IS ALSO POSSIBLE...ESPECIALLY FROM WESTERN
NORTH TEXAS INTO SOUTHEAST OKLAHOMA.

OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS AND WARMER TEMPERATURES WILL ELEVATE WILDFIRE
CONCERNS FRIDAY AND SATURDAY. WINDS WILL BE STRONG ENOUGH...GUSTING
OVER 40 MPH IN SOME AREAS...TO AFFECT OUTDOOR WORK AND ACTIVITIES...
AND THOSE TRAVELING IN HIGH PROFILE VEHICLES.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
FRIDAY.

BURKE/CJS

Nearby

Wind Advisories in Oklahoma, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.